| Model Number |
M0063903010 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/16/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).A visual analysis of the returned device found the basket was in an opened/extended position when received.A functional analysis was performed and found that the thumb wheel would move freely in both directions; however, the sheath would not move over the wire and the basket would not close.Further analysis upon disassembly revealed that the pull wire had been broken at its proximal end.The evaluation concluded that the failure (pull wire broken) could have been caused due to the excessive force, or twisting of the device by the user.This could have affected the device's ability to retract the basket.Based on the information available it is possible that the way in which the device was handled and manipulated during procedure may have contributed to the failures noted, therefore the most probable cause of this complaint is operational context, probably due to anatomical/procedural factors encountered during the procedure, performance was limited.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
Event or Problem Description
It was reported to boston scientific corporation that an optiflex¿ basket was used in a ureteroscopy (urs) stone removal procedure to help treat calyceal calculi located in the upper ureter, pelvic and calyx, on (b)(6) 2018.According to the complaint, during the procedure, the optiflex basket was utilized to retrieve a 2 cm stone.However, the basket could not open or close freely.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable." this event has been deemed a reportable event based on the investigation results; pull wire broken.